Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Prezista and muscle pain
May 29, 2014

Hi,I started Prezista one month ago,it replaced Reyataz in my 3 drug regimen,as I was tired of yellow sore eyes.If I were to change drugs again what would you suggest to go with my Norvir and Viread?I bike and lift weights and the sore muscles are getting tiresome,but that's the only bad side effect.Thank you very much,Melinda.

Response from Dr. Henry

Though reported it is uncommon for darunavir to be the sole identified cause of muscle pain particularly so quickly (first month). Have you had your muscle enzyme levels checked? Are you on other meds that could interact with the protease inhibitors and cause muscle issues (such as a statin). It would be interesting to see if hydration and rest for several days results in any improvement in the muscle pain though I recommend informing our HIV doctor of your symptoms so he/she can determine what needs to be done for the time being. Alternative drugs depend on your treatment and resistance history and which drugs are available to you but might include a NNRTI such as rilpivirine or an integrase inhibitor such as raltegravir or dolutegravir.KH



Previous
Switching from Atripla to Stribild
Next
Recurrent KS

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement